What to do if a diabetic is unresponsive?
If you see someone with diabetes become unresponsive, call 911.
What could you give a conscious patient suffering a diabetic emergency?
You can give them sugary drinks such as cola, lemonade, fruit juice and isotonic sports drinks, and sweet foods such as jelly beans, chocolate and sugar cubes. The person may also be carrying glucose gel or tablets. Avoid giving them a diet drink, as it won’t have any sugar in it and will not help them.
What is the first aid treatment if the victim is in a diabetic coma?
First aid for someone who has lapsed into a diabetic coma includes: Call triple zero (000) for an ambulance immediately. Don’t try to give them anything to eat or drink, as they may choke. Turn them onto their side to prevent obstruction to breathing.
How do you treat unresponsive hypoglycemia?
If the patient is unresponsive or NPO, then IV access for quick administration of dextrose or intramuscular injection of glucagon are the preferred treatment methods (Figure 1).
What are the first aid measures for anaphylaxis?
Loosen tight clothing and cover the person with a blanket. Don’t give the person anything to drink. If there’s vomiting or bleeding from the mouth, turn the person on his or her side to prevent choking. If there are no signs of breathing, coughing or movement, begin CPR .
What should you do first for a possible unconscious victim of illness or accident?
If the person deteriorates and becomes unconscious, open their airway, check their breathing and, if necessary, start CPR. Re-alert the emergency services that the casualty is now in cardiac arrest.
What medication is used to treat a patient in a diabetic coma?
Comas that result from HHS are characterized by severe dehydration and very high blood glucose. Treatment includes rapid administration of insulin to bring down blood sugar levels and correction of dehydration using intravenous fluids. Fluids should be given at least 30 to 60 minutes before insulin.